Alert archive / Oklahoma / Wind Advisories in 2018
Wind Advisory 11, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Dec 12, 2018, 2:53 PM CST for 10 counties in Oklahoma. It took effect at Dec 13, 2018, 9:00 AM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2018, 2:53 PM CST (20:53 UTC)
- In effect from
- Dec 13, 2018, 9:00 AM CST
- Expired
- Dec 14, 2018, 3:35 AM CST
- In force
- 19 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Creek County, OK, McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS74 KTSA 122053 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 253 PM CST Wed Dec 12 2018 ...STRONG NORTHERLY WINDS DEVELOP THURSDAY AND PERSIST INTO FRIDAY ACROSS PARTS OF EASTERN OKLAHOMA... OKZ054-055-059-060-064>066-131000- /O.NEW.KTSA.WI.Y.0011.181213T1500Z-181214T1200Z/ Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee- Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, Sapulpa, Okemah, and Okmulgee 253 PM CST Wed Dec 12 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY... The National Weather Service in Tulsa has issued a Wind Advisory, which is in effect from 9 AM Thursday to 6 AM CST Friday. * TIMING...Late Thursday morning through early Friday morning. * WINDS...North at 15 to 25 mph, gusting to 45 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ049-053-071-073-131000- /O.NEW.KTSA.WI.Y.0011.181213T2100Z-181214T1800Z/ Pushmataha-Choctaw-McIntosh-Pittsburg- Including the cities of Antlers, Clayton, Hugo, Checotah, and McAlester 253 PM CST Wed Dec 12 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO NOON CST FRIDAY... The National Weather Service in Tulsa has issued a Wind Advisory, which is in effect from 3 PM Thursday to noon CST Friday. * TIMING...Late Thursday afternoon through midday Friday. * WINDS...North at 15 to 30 mph, gusting 45 to 55 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$
4 follow-up statements
329 WWUS74 KTSA 130928 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 328 AM CST Thu Dec 13 2018 ...STRONG NORTHERLY WINDS WILL DEVELOP TODAY AND PERSIST INTO FRIDAY ACROSS PARTS OF EASTERN OKLAHOMA... OKZ054-055-059-060-064>066-132200- /O.CON.KTSA.WI.Y.0011.181213T1500Z-181214T1200Z/ Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee- Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, Sapulpa, Okemah, and Okmulgee 328 AM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY... * TIMING...Late this morning through early Friday morning. * WINDS...North at 15 to 25 mph, gusting to 45 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ049-053-071-073-132200- /O.CON.KTSA.WI.Y.0011.181213T2100Z-181214T1800Z/ Pushmataha-Choctaw-McIntosh-Pittsburg- Including the cities of Antlers, Clayton, Hugo, Checotah, and McAlester 328 AM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON CST FRIDAY... * TIMING...Late this afternoon through midday Friday. * WINDS...North at 15 to 30 mph, gusting to 45 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$
605 WWUS74 KTSA 132140 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 340 PM CST Thu Dec 13 2018 OKZ054-055-059-060-064>066-140545- /O.CON.KTSA.WI.Y.0011.000000T0000Z-181214T1200Z/ Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee- Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, Sapulpa, Okemah, and Okmulgee 340 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING...This afternoon through early Friday morning. * WINDS...North at 15 to 25 mph, gusting to 40 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ049-053-071-073-140545- /O.CON.KTSA.WI.Y.0011.000000T0000Z-181214T1800Z/ Pushmataha-Choctaw-McIntosh-Pittsburg- Including the cities of Antlers, Clayton, Hugo, Checotah, and McAlester 340 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * TIMING...Late this afternoon through midday Friday. * WINDS...North at 15 to 30 mph, gusting to 40 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$
195 WWUS74 KTSA 140324 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 924 PM CST Thu Dec 13 2018 OKZ054-055-059-060-064>066-141200- /O.CON.KTSA.WI.Y.0011.000000T0000Z-181214T1200Z/ Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee- Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, Sapulpa, Okemah, and Okmulgee 924 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING...Tonight through early Friday morning. * WINDS...North at 15 to 25 mph, gusting to 40 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ049-053-071-073-141200- /O.CON.KTSA.WI.Y.0011.000000T0000Z-181214T1800Z/ Pushmataha-Choctaw-McIntosh-Pittsburg- Including the cities of Antlers, Clayton, Hugo, Checotah, and McAlester 924 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * TIMING...Tonight through midday Friday. * WINDS...North at 15 to 30 mph, gusting to 40 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$
020 WWUS74 KTSA 140935 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 335 AM CST Fri Dec 14 2018 OKZ054-055-059-060-064>066-141045- /O.CAN.KTSA.WI.Y.0011.000000T0000Z-181214T1200Z/ Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee- Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, Sapulpa, Okemah, and Okmulgee 335 AM CST Fri Dec 14 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Tulsa has cancelled the Wind Advisory. While wind gusts arent expected to meet advisory criteria, northerly winds with gusts between 25 and 30 mph can be expected at times today. $$ OKZ049-053-071-073-141045- /O.CAN.KTSA.WI.Y.0011.000000T0000Z-181214T1800Z/ Pushmataha-Choctaw-McIntosh-Pittsburg- Including the cities of Antlers, Clayton, Hugo, Checotah, and McAlester 335 AM CST Fri Dec 14 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Tulsa has cancelled the Wind Advisory. While wind gusts arent expected to meet advisory criteria, northerly winds with gusts between 25 and 30 mph can be expected at times today. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 12, 2:42 PM CST, 11 minutes earlier.
Area forecast discussion, Dec 12, 2:42 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
242 PM CST Wed Dec 12 2018
.DISCUSSION...
Forecast focus today is on the storm system set to affect the area
tomorrow through Friday night, with strong wind concerns, heavy
rain potential, and isolated thunderstorms possible. The biggest
change for the afternoon forecast package is that a Wind advisory
will be issued for areas along and west of a line from
Bartlesville to Hugo beginning tomorrow and continuing into
Friday.
Low clouds have been expanding northwestward through the day, with
cloudy skies expected areawide this evening. Rain is likely to
begin spreading northward across Oklahoma after midnight as the
upper system currently in the Four Corners region pushes across
the Rockies into the Southern Plains, with rain likely to spread
to all of eastern Oklahoma and western Arkansas Friday morning.
Isolated thunderstorms will be possible within the larger rain
shield across parts of southeast and east central Oklahoma and
western Arkansas in advance of the associated cold front, mainly
during the day tomorrow.
The cold front will likely be just to our northwest at daybreak
tomorrow, with early highs and falling temperatures expected
behind the front for a good portion of eastern Oklahoma. Strong
northerly winds will develop, spreading from north to south across
the area, as the surface low deepens across North Texas. Gusts
could approach 50 mph at times across parts of eastern Oklahoma,
with gusts above 30 mph possible in parts of western Arkansas.
The rain will end from west to east by Saturday morning as the
upper low pushes east. Temperature profiles do not support a
substantial wintry precipitation threat, with the best chances
likely to be associated with the upper low itself to the south and
west of the forecast area. In addition, it appears that
precipitation will have ended by the time that subfreezing
temperatures arrive, which should negate any freezing rain or
drizzle potential.
The forecast is very quiet after this system clears the area, with
dry conditions for much of the weekend and into the middle of next
week. Temperatures should be at or above seasonal normals after
Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 50 36 44 / 50 90 70 20
FSM 49 58 44 48 / 60 90 90 60
MLC 53 57 38 44 / 70 100 90 50
BVO 45 49 35 48 / 40 80 50 10
FYV 47 54 40 46 / 60 90 90 60
BYV 47 53 42 46 / 50 90 90 60
MKO 50 53 38 45 / 60 90 80 50
MIO 46 50 37 45 / 50 90 70 30
F10 50 53 36 44 / 60 90 80 40
HHW 54 61 41 46 / 80 90 90 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 3 PM Thursday to noon CST Friday for OKZ049-
053-071-073.
Wind Advisory from 9 AM Thursday to 6 AM CST Friday for OKZ054-
055-059-060-064>066.
AR...None.
&&
LONG TERM....22Hazardous weather outlook, Dec 12, 12:50 PM CST, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1250 PM CST Wed Dec 12 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1250 PM CST Wed Dec 12 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon through Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA... Far southeast Oklahoma. ONSET...After Midnight. DISCUSSION... Showers will begin to spread into the area this evening as a strong low pressure system continues to organize to the west. Isolated elevated thunderstorms will also be possible overnight mainly across far southeast Oklahoma. No severe weather is expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. FRIDAY...High Wind Potential. SATURDAY through TUESDAY...No Hazards. EXTENDED DISCUSSION... Rain will continue to increase over western Arkansas and much of eastern Oklahoma Thursday, with isolated thunderstorms remaining possible from southeast Oklahoma into northwest Arkansas. A cold front associated with the upper level system will move through during the day Thursday, with strong and gusty northwest winds behind it, possibly gusting over 40 mph in parts of eastern Oklahoma. Rainfall amounts of 2 to 3 inches are possible over southeast Oklahoma and northwest Arkansas before the rain moves out Friday. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.